MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955790
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Necrosis (1971); Pain (1994); Injury (2348); Disability (2371)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol mesh - ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2017 and ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient underwent surgery for the removal of hernia mesh on (b)(6) 2017.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of explant, brand name.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.Updated fields: a2, b4, b5, b6, b7, d3, d4 (product catalog no., udi no., corporate lot no., expiry date), g1, g3, g6, h2, h6, h10, h11.Corrected field: d1 (brand name), d.6b (date of explant).This supplemental emdr represents the bard/davol ventralight st w/ echo mesh (device 2).An additional emdr was submitted to represent the bard/davol mesh - ventralex (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2017 and ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.It is alleged that the patient underwent surgery for the removal of hernia mesh on (b)(6) 2017.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, ¿the hernia sac was identified and dissected.The sac was reduced.A 8 cm ventralex mesh (device 1) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia with pain thereby underwent laparoscopic repair with partial excision of ventralex mesh (device 1) and implant of ventralight st using echo ps (device 2).Per op notes, ¿the hernia sac was identified and dissected.The adhesions of transverse colon were taken down.The sac was reduced.The old mesh (device 1) was identified and cut off; the remaining mesh was left in place.Omental adhesions were lysed.A ventralight st using echo ps (device 2) was placed and tacked using sutures.¿ (b)(6) 2017 - patient was diagnosed with fat necrosis, abdominal wall mass and abscess thereby underwent open repair with excision of ventralex mesh (device 1).Per op notes, ¿abscess was drained.Adhesions were lysed.The abdominal mass was transected.The fat necrosis was excised.The remanent old mesh (device 1) was noted and excised entirely.The mesh (device 2) from prior surgery was intact and sutured.¿.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10743913
Report Number1213643-2020-09778
Device Sequence Number17014923
Product Code FTL
UDI-Device Identifier00801741031762
UDI-Public(01)00801741031762(17)181228(10)HUAY2042
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Catalogue Number5955790
Device Lot NumberHUAY2042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age37 YR
Patient SexFemale